Florida, 2002

Funnel Cloud in Florida, July 5, 2002

July 5, 2002 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:28 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 5, 8:28 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 AM EDT FRI JUL 5 2002

EARLY VIS LOOP SHOWS MID/HIGH CLOUDS OVER NE FLORIDA EXTENDING NORTH
OF THE BORDER WITH OBS INDICATING LIGHT FOG OCCURRING IN AREAS WHERE
GROUND IS MOIST. SFC ANALYSIS PLACES TROUGH ACROSS N FL AND ALONG
GULF COAST TO A LOW S OF MOBILE. THE CWA ALSO SITS UNDER MID/UPPER
LOW PRESSURE WITH DRIER AIR PUSHING IN NORTH OF THE AXIS AS
MENTIONED IN PREV DISCUSSION. LOWER POPS OVER SE GEORGIA MAKES
SENSE. KJAX 12Z SOUNDING INDICATES PWAT IS 1.7 INCHES AND CAPE NEAR
2200. WINDS HAVE SWITCHED TO EAST ABOVE 5 KFT SO STORMS WILL MOVE
INLAND OVER N FL. LIKE YESTERDAY THE CLOUD COVER WILL STALL THE
HEATING AND STORM DEVELOPMENT ON SEA BREEZE UNTIL MID/LATE AFTN.
THUNDERSTORMS ARE CURRENTLY ALONG GULF COAST ASSOCIATED WITH LOW AND
MID/UP VORTICITY. THESE ARE MOVING INLAND AND WILL PUSH INTO AREA
WEST OF I-75 FROM BELL TO GNV AND OCALA. THIS AREA NATURALLY HAS
HIGHEST POPS. JUST ISSUED AN UPDATE TO REARRANGE ZONES AND ADJUST
WINDS...BUT WILL NEED TO RE-ISSUE TO REMOVE AFTERNOON FROM THE
AFOREMENTIONED ZONE WHERE STORMS ARE APPROACHING.

MARINE...NO CHANGES.

.JAX...
.GA...NONE.
.FL...NONE.

TRABERT

In the hours before

Special weather statement, Jul 5, 4:30 AM EST, 5 hours 18 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051600-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT FRI JUL 5 2002

...A FEW STRONG STORMS EXPECTED THIS AFTERNOON AND EVENING...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING. A FEW STORMS MAY BECOME STRONG AND
SPOTTER ACTIVATION MAY BE REQUESTED IN SOME AREAS LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Marion

When
July 5, 9:48 AM EST
Where
Marion County, Reddick
Reported by
EMERGENCY MANAGER
Coordinates
29.210, -82.057 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306700.